MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH EXPEDIUM SPINE SYSTEM POLYAXIAL SCREW 5.5 X 8 X 80MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD

MEDOS INTERNATIONAL SàRL CH EXPEDIUM SPINE SYSTEM POLYAXIAL SCREW 5.5 X 8 X 80MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Model Number 179712880
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Initial reporter is synthes sales representative the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on an unknown date, a revision spinal surgery was performed for a patient with plasmocytoma.The sacroiliacal screws were loosened, and one disconnected from the rod.Both screws were replaced with larger diameter screws.The procedure was successfully completed concomitant device reported: unknown rod (part# unknown, lot# unknown, quantity unknown).This report is for one (1) expedium spine system polyaxial screw 5.5 x 8 x 80mm.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: investigation summary visual inspection: the exp ti poly screw 8mmx80mm(part #: 179712880, lot #: rl276076) was received at us cq.Visual inspection of the complaint device showed light scratches consistent with the device being implanted and explanted.The screw was observed to pivot freely around the head.A photo-investigation was also performed on the image "expedium.Jpg" located in pc attachment section.The image showed one screw being completely disconnected from the rod and another screw nearly to be disconnected from the rod.Functional test: a functional assessment was not performed with the complaint device since the applicable mating component(s) were not returned; however the shank screw and the polyaxial head were found to rotate freely.Can the complaint be replicated with the returned device? the complaint was unable to be replicated since the mating devices were not returned however image provided confirmed the allegation.Document/specification review: exp non-cannulated poly screw, 8-12mm dia x 30-150mm long, ti - (current and manufactured to) drawing expedium plus mis expedium 5.5 ti, head, bottom loading shank - (current and manufactured to) drawing exp non-cannulated poly dual lead ti screw shank, 8 dia x 30-150mm long - (current and manufactured to) drawing viper2: mis cannulated large diameter poly screw flex ball, ti - (current and manufactured to) drawing expedium plus mis expedium 5.5 ti, cap, bottom loading shank - (current and manufactured to) drawing no design issues or discrepancies were identified.Complaint confirmed? yes.Investigation conclusion: this complaint is confirmed as the image provided showed one screw being completely disconnected from the rod and another screw nearly disconnected from the rod.Even though the returned device did not show any physical defect and no issue was detected during dimensional and document review, this complaint is still confirmed due to the analysis of the photo provided.No root cause could definitively be determined for the reported complaint condition but it is likely component failure occurred.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventive action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot a review of the receiving inspection (ri) for exp ti poly screw 8mmx80mm was conducted identifying that lot number rl276076 was released in a single batch.Batch1: lot was released on apr 5, 2019 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device history review: the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
EXPEDIUM SPINE SYSTEM POLYAXIAL SCREW 5.5 X 8 X 80MM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key11313216
Report Number1526439-2021-00271
Device Sequence Number2439836
Product Code NKB
UDI-Device Identifier10705034068145
UDI-Public(01)10705034068145
Combination Product (Y/N)N
Initial Reporter CountrySI
PMA/510(K) Number
K160904
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number179712880
Device Catalogue Number179712880
Device Lot NumberRL276076
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/25/2021
Initial Date Received by Manufacturer 01/25/2021
Supplement Date Received by Manufacturer03/05/2021
Initial Report FDA Received Date02/11/2021
Supplement Report FDA Received Date03/23/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXP TI POLY SCREW 8MMX80MM; UNKNOWN RODS; EXP TI POLY SCREW 8MMX80MM; UNKNOWN RODS
Outcome Attributed to Adverse Event Required Intervention;